MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported detachment was confirmed.The device was returned broken and separated into two pieces.The distal portion of the catheter was missing and not returned.The cause of the reported failures is unknown due to the condition of the returned device.It is possible that the balloon was not fully deflated and therefore made it more difficult to withdraw through the treatment site.Then, the force used to remove the device could have caused it to detach at the distal end, however, it could not be definitively confirmed with the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to a treat a lesion in the left anterior descending (lad) arteries.The catheter was inserted into the vessel but would not advance past the mid lad due to acute bend and calcification.Ivl was performed with multiple attempts at advancing through the highly calcified segment with minimal movement.Seven cycles were successfully delivered.The physician then advanced the guidezilla guide extension catheter over the shockwave balloon shaft while making multiple attempts to pull it back.After several attempts of repositioning the catheter the physician stated the shaft was no longer connected to the balloon.The shaft had then broken and was removed from the patient, leaving the distal balloon and a portion of the catheter lodged in the lad artery and hanging out into the aortic arch.The wire position in the vessel was lost and multiple unsuccessful attempts were made to recross the lad.The decision was then made to perform cardiovascular (cv) surgery.An impella ventricular assist device was inserted and then the patient was sent to surgery for a bypass and to attempt removal of the remaining portion of the shockwave c2+ catheter.The c2+ balloon encountered resistance and could not be easily withdrawn from the artery.To address this, the surgeon clipped the catheter at the ostium of the lad, securing it distal to the position of the c2+ balloon.The patient is currently stable in the intensive care unit (icu) post-surgery.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20588874
Report Number3015053858-2024-00124
Device Sequence Number20474950
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250630(10)02A230516A
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number02A230516A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25MM COMPLIANT BALLOON - UNKNOWN MANUFACTURER; 2.75MM COMPLIANT BALLOON - UNKNOWN MANUFACTURER; GUIDEZILLA GUIDE CATHETER - BOSTON SCIENTIFIC; IMPELLA DEVICE - ABIOMED
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown